Heh, I'm on accutane which has dried out my lips and made it hard to play my trumpet,

Discussion in 'Trumpet Discussion' started by LogicX, Jul 7, 2008.

  1. LogicX

    LogicX New Friend

    1
    0
    Mar 13, 2008
    But for some strange reason I can go soooo much higher than I could before and with little to no warmup. Dont get me wrong, it really sucks that I can't play anything mid/low range and my senior year in high school when I'm first chair and should have ton of solos will be ruined, but its neat to be able to hit a double C after 10 seconds of warmup when the highest i'd ever gone before that was a G, and only if I was perfectly warmed up.

    It really sucks. Its so frustrating because I'm a good player... not bragging or anything I'm just good. I know I should be playing this music so easily and I just CANT. So frustrating when you go and try to hit some simple melody and you are just all over the place. Makes me feel out of control and angry.

    /sigh anyone else ever been on accutane and had to go through sucking at trumpet?
     
    Last edited: Jul 8, 2008
  2. Dale Proctor

    Dale Proctor Utimate User

    8,220
    7,621
    Jul 20, 2006
    Heart of Dixie
  3. someguy6

    someguy6 New Friend

    34
    0
    Sep 8, 2006
    Cincinnati, OH
    Re: Heh, I'm on accutane which has dried out my lips and made it hard to play my trum

    Talk to your doctor about getting something for your lips. Mine got so bad on Acutane that they split completely open. Someone actually asked me if I had been attacked by a dog.

    Acutane is a very very serious medicine and your doctor should be able to help you out.

    Regarding the high range...

    Maybe this is a symptom of something bad (scar tissue forming?).

    Talk to your doctor.

    -rob
     
  4. Rezamozaffarinia

    Rezamozaffarinia New Friend

    20
    0
    Jun 21, 2008
    Tehran
    Re: Heh, I'm on accutane which has dried out my lips and made it hard to play my trum

    try Chap et, if your doctor agrees,
    oh and stay away from Labello....

    good luck!
     
  5. Vulgano Brother

    Vulgano Brother Moderator Staff Member

    Age:
    60
    12,459
    7,036
    Mar 23, 2006
    Parts Unknown
    Re: Heh, I'm on accutane which has dried out my lips and made it hard to play my trum

    Accutane is some pretty serious medicine. I had acne until the age of 23, when I got Chicken Pox. (Not fun, having a childhood disease as an adult, but it did cure the acne!) As far as hydration goes, inside out is the best way to go. This means drinking lots and lots of water. Then drink some more water. And some more.

    When we take any drug, there will be side effects. Some we notice, some we don't, but when we dry the oils out of our face with something like Accutane, we dry everything out, including our lips.

    Nasty.

    After careful consideration, I would advise against most products, and simply learn to live with your condition.

    I know, chapped, raw lips hurt but they are at least your raw, chapped lips.

    I've played through nasty bruises (an ill-timed Frisbee throw among the culprits, and an attempt to play the 2nd Brandenburg twice in a day) and have tried all kinds of salves and creams. My best solution is water--hydrate from the inside.

    Play through the problem and come out the other side.

    That is the best advice I can give.

    Good luck!
     

Share This Page